Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Chronic prostrate, weak erections while having sex. Wants to use viagra. Will viagra affect prostrate problem?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
Hi, I'm a male 26 years old and I am having chronic prostate, but it's not that much bothering me. I rarely get pain in my prostate, so far I'm okay with it and I'm not paying too much attention to it.

I have a question about penis erection. My erection is strong and very good if I'm masturbating, but when when it comes to have sex it is not strong enough.. My doctor told me that there is no problem it's just you being stressed.

I tried to control my stress, but it keep going back every time i wanna have sex.

If i use a viagra or any of those products which allows a better blood flow in to my penis. Will this affect my prostate problem? will i have a lot of pain if i use it or something might increase my risk of prostate?

If so, what should I use or what is your advice to get through this?

I'll be waiting for your reply
Posted Wed, 25 Apr 2012 in Sexual Problems
 
 
Answered by Dr. Jasvinder Singh 24 minutes later
Hello,

Thanks for posting your query.

What I understand from your query is that you are not able to achieve hard penile erection which is required for sexual intercourse but you are able to get good erections while masturbation. It can be due to stress or anxiety or the anxiety of non-performance which is effecting your erections.

It can also be due to unrealistic sexual expectations, which make sex a task rather than a pleasure. I hope you are not taking any alcohol or smoking as sometimes these can also cause erectile dysfunction.
     
Other than that, it is true that chronic prostatitis can cause erectile dysfunction but since you are having erections while masturbation, it does not seem to be the culprit.

The commonly prescribed drug by the doctors is sildenafil or Vardenafil (Levitra), which causes erections to be stronger and long lasting. However it may not be effective if you have uncontrolled Diabetes, very low blood pressure (hypotension) or uncontrolled hypertension/126" >high blood pressure (hypertension), heart disease or heart failure, stroke or you are taking any nitrate drugs for angina, blood-thinning (anticoagulant) medications, antihypertensives or alpha blockers for enlarged prostate. So you can take Viagra (it is a prescription drug) but take it under a medical supervision.

Other than that I will describe some simple measures which you can incorporate and these should help you. First of all, quit smoking and alcohol (if you are taking any), indulge in physical exercise and eat a healthy diet. Have faith in yourself and do not take any stress.

You can talk to your partner openly and indulge in plenty of foreplay before sex. Exercise, particularly aerobic exercise is very effective.

If however the symptoms persist then we need to rule out certain medical conditions. These include diabetes, high blood pressure, heart or thyroid conditions, poor circulation, low testosterone, metabolic syndrome, enlarged prostate and neurological causes.

In that case, you should consult an urologist and get blood tests, urine analysis, ultrasound penis and overnight erection test done.

If you have additional questions then please do post them. Hope I have answered your query. Please accept my answer in case you do not have further queries.

Wishing you good health.


Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor